Vasculite IgA como Efeito Adverso de Tofactinib em Artrite Reumatoide
Nephrotoxicity is a key side effect of NSAIDs and DMARDs used to treat RA, while biologics can reportedly cause proliferative glomerulonephritis or crescentic glomerulonephritis. This report reviews a patient on TOF presenting IgA vasculitis as an adverse effect that fully resolved following termination of TOF.
Drug induced IgA vasculitis has been previously described for anti-TNFɑ therapies, but this is the first report with JAK inhibitor therapy. This is a case report of a 67-year old woman with RA that developed IgA vasculitis after taking TOF for 6 months.
The patient was admitted to the hospital with proteinuria and purpura of the lower extremities that had developed two weeks earlier. Patient was previously diagnosed with RA, which manifested as ankle pain when she was 51 years of age. There was no prior infection associated with glomerulonephritis.
Urinalysis revealed significant and continuous proteinuria (18.89 g/gCre) and 24-h urine collection contained 8 g of protein with haematuria [30-49 RBCs per high power field]. However, the levels of albumin, total protein, and total cholesterol did not meet the diagnostic criteria for nephrotic syndrome.
Skin and renal biopsy specimens from the patient were compatible with vasculitis and therefore TOF was discontinued. Oral prednisolone and additional intravenous methylprednisolone pulse therapy were initiated. A second round of methylprednisolone pulse therapy was added on the 51st hospital day due to proteinuria and renal biopsy results. On the 61st hospital day, proteinuria had reduced to less than 1 g/day. The patient was discharged on the 74th hospital day and was prescribed 30 mg/day oral prednisone. Prednisolone was tapered off after 9 months 11 days. The patient has since remained in remission and completely recovered from the IgA vasculitis.
The authors suggest when administering a JAK inhibitor, a regular urinalysis should be performed in order to promptly detect the occurrence of glomerulonephritis.